Steroid hungers : Ok just over 3 weeks... - Asthma UK communi...

Asthma UK community forum
15,819 members20,536 posts

Steroid hungers

Happy-51
Happy-51

Ok just over 3 weeks in to my 6 weeks on preds and I can’t stop eating, I just can’t get a grip.

I’ve only just got to the point of breathing better so can maybe get back to swimming this week.

I have 3 plus more weeks on 25mg then going onto nebulised steroids for a while and I can’t go on like this.

I’m just losing all control and not caring.

I’m internally watching eat food I don’t need but still eating it.

What’s going on

17 Replies
oldestnewest

Side effects of Pred !

I’m in the same predicament !

It’s tough - I’ve got to stay on 10mg now after weaning from 40mg over six weeks. I was hoping that the 10mg dose wouldn’t give side effects but it does:(

On 10mg till I get injection of those new biological drugs but got to wait for funding !

Happy-51
Happy-51 in reply to Wheezer2018

It’s awful isn’t it, I feel like a munchkin 😕

Hi Happy, 25mg is quite a high dose, I wonder if your GP would consider lowering your dose? At least you will be off them soon...that's something I guess

Happy-51
Happy-51 in reply to Lins345

It’s because I’ve been really ill since August and he said I needed a continuous 25mg dose for 6 weeks so I could clear it all. This is my asthma specialist not the Gp so have to trust him.

But I’m already tempted to just cut them and I know I can’t really.

Suckitup
Suckitup in reply to Lins345

It’s not high at all. My symptoms come back at 20. Everyone is different. If you take steroids, there will be side effects. No point in going through that far no benefit.

Lins345
Lins345 in reply to Suckitup

It's a high dose for me. It would be equal to 125mg of hydrocortisone. But I have to take them for cortisol levels. I was only trying to help

Happy-51
Happy-51 in reply to Suckitup

No not high for me either, but for me the length of time is the killer. 6 weeks of being hungry isn’t good.

And proves we all respond very differently.

It’s one of the side effects of pred! I find if I find something else to do at crises point then can skip the eating ,usually my ironing lol

Happy-51
Happy-51 in reply to Gwen30

That’s my issue, I have just given into it.

My main enjoyment right now is looking forward to eating. I just feel blahhh

A minute on the lips, a lifetime on the hips - try posting that on the fridge, the biscuit barrrel or wherever temptation calls you. Learn to knit, or something to take your mind off it if you can. I know it's hard but be strong! You can do it!

Sorry but when you’re ravenously hungry, you’re ravenously hungry. The doctors know that and don’t tell us to put snarky notes on the fridge.

Hi I'm in the same boat to I taper over a month on 20mg at the moment and I'm always hungry, I do try and eat healthy but always end up snacking. I get fluid retention to so look pregnant oh the joys of pred 😂

Happy-51
Happy-51 in reply to lejaya

Yes I’m rocking the pregnant look as well, if I was a turkey I would be off to the market

robert1957
robert1957 in reply to Happy-51

please research magnesium deficiency and symptoms of magnesium deficiency

Happy-51
Happy-51 in reply to robert1957

One step ahead, I went and bought some a few days ago

Drives me crazy. I had three lunches yesterday! I also hold water, so the scales go off the chart.

You may also like...